MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Failed connection between the bd hypak syringe and the bd eclipse needle with smartslip technology, 0.6x22mm, resulting in vaccine leakages or the hcp not able to connect the needle with the syringe luer lock.During vaccination there was a pressure and all parts came loose and some of the vaccine flowed down the student's arm in an unknown amount.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot numbers 2310001 and 2407003.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.The picture shows a syringe with a luer lock connection and an eclipse needle.No indications of syringe needle connectivity issue or leakage could be observed through the picture alone.As the physical samples were not available, the reported defect could not be reproduced.Twenty (20) retained samples from the reported lot numbers (2310001 and 2407003) were obtained from the manufacturing facility for evaluation.The retained samples were assembled with a 10ml discardit syringe and no signs of connectivity issues were observed.Based on the investigation results, a cause related to the needle manufacturing process could not be determined.Engagement force is measured as a final test prior to the release of each lot produced, and we can confirm that all results for the reported lots were found to be within specifications.We would like to inform you that smartslip technology (tm) has been introduced to help to ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).We recommend that the instructions for use are closely followed as they are unique in recommending the user "push firmly when attaching the needle to the syringe" and to be sure that the ¿clip¿ is activated.When attaching a needle with smartslip technology (tm) to a luer lock connection, the clinician may feel a stronger resistance; this is not preventing a connection from being made.The user should do a ¿push while twisting¿ method; however, if the movement is inadvertently paused and the twisting/turning occurs later, the needle will disengage.Moreover, our needles are manufactured and released according to applicable procedures and specifications and complies with international standard iso 594/1 "conical fittings with a 6% (luer) taper for syringes, needles and certain other medical equipment.¿ at this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23551162
Report Number3002682307-2025-00133
Device Sequence Number9283626
Product Code FMI
UDI-Device Identifier00382903057603
UDI-Public(01)00382903057603(10)2407003
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2407003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown